Illinois, 2005

Damaging Wind in Illinois, November 6, 2005

November 6, 2005 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 5, 2:55 PM CST, 10 hours 23 minutes earlier.

Area forecast discussion, Nov 5, 2:55 PM CST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CST SAT NOV 5 2005

.DISCUSSION...

THE PRIMARY CONCERN FOR THE IMMEDIATE TERM IS THE CHANCE FOR
THUNDERSTORMS...SOME POSSIBLY SEVERE...TONIGHT.

LATEST WATER VAPOR IMAGERY INDICATES A FAST-MOVING SHORTWAVE TROUGH
MOVING INTO CENTRAL KANSAS AS OF MID AFTERNOON. NEAR-RECORD WARMTH
HAS HELPED TO BOOST SURFACE-BASED INSTABILITY THIS AFTERNOON TO
MINIMAL LEVELS. IN ADDITION...THE 18Z SOUNDING FROM KSGF DOES
INDICATE A SIGNIFICANT CAPPING INVERSION JUST ABOVE 850 MB. THIS
INVERSION IS INITIALLY EXPECTED TO INHIBIT CONVECTIVE DEVELOPMENT
THROUGH MUCH OF THE AFTERNOON. HOWEVER...AS THE UPPER-LEVEL WAVE
PUSHES EAST INTO THE MISSOURI OZARKS THIS EVENING...A COOLING MID
LEVEL TEMPERATURE PROFILE SHOULD LEAD TO RAPID THUNDERSTORM
DEVELOPMENT ALONG AND JUST AHEAD OF THE EASTWARD ADVANCING COLD
FRONT. ONCE THE STORMS DEVELOP...THERE IS THE POTENTIAL FOR SEVERE
ACTIVITY GIVEN THE 35 TO 40 KNOT 0-3KM WIND SHEAR FORECAST. A MOST
LIKELY SCENARIO WOULD BE FOR SUPERCELL AND MULTICELL DEVELOPMENT AT
THE ONSET...WITH THE ENTIRE CONGLOMERATION FOCUSING INTO A FAST-
MOVING LINE WITH EMBEDDED BOWING SEGMENTS AS THE NIGHT PROGRESSES.
WHILE LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE
POSSIBLE THIS EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI...
DAMAGING WINDS SHOULD BECOME THE PRIMARY CONCERN OVERNIGHT. GENERAL
MOVEMENT WILL BE EAST AT 40 TO 50 MPH. FOR MORE DETAILS ON SEVERE
STORM POTENTIAL...PLEASE REFERENCE PRODUCTS FROM THE FOLKS AT SPC.

BY 12Z SUNDAY...THE COLD FRONT WILL BE EXITING EASTERN SECTIONS OF
THE AREA...TAKING ANY LINGERING PRECIPITATION WITH IT. WITH
LINGERING MOISTURE IN THE 925-850MB LAYER...SCATTERED CUMULUS
DEVELOPMENT IS EXPECTED BY LATE MORNING...WITH THE BEST COVERAGE
OVER SOUTHWEST INDIANA AND ADJACENT AREAS. WINDS WILL ALSO BE A
FACTOR BOTH TONIGHT AND SUNDAY...WITH SUSTAINED WINDS OF 10 TO 20
MPH BOTH PERIODS...AND SOME GUSTS NEAR 25 MPH ON SUNDAY.

DRY CONDITIONS SHOULD PERSIST INTO BOTH MONDAY AND TUESDAY AS
TEMPERATURES MODERATE THROUGH THE PERIOD. THERE IS SOME CONCERN OVER
THE POTENTIAL FOR PRECIPITATION MONDAY NIGHT AND TUESDAY FROM THE
ONSET OF WARM ADVECTION. HOWEVER...IT LOOKS AS THOUGH THE BEST
CHANCE FOR PRECIPITATION WILL STAY TO OUR NORTH...SO WE WILL KEEP
CONDITIONS DRY FOR NOW.

A GREAT DEAL OF UNCERTAINTY DEVELOPS IN THE EXTENDED PORTION OF THE
FORECAST BEYOND TUESDAY. THE 06Z RUNS OF BOTH THE GFS AND NAM
INDICATE ANOTHER FRONTAL PASSAGE WEDNESDAY INTO WEDNESDAY NIGHT.
THESE MODELS THEN PLACE THE AREA IN A COOL NORTHWEST FLOW PATTERN
THROUGH THE END OF THE WEEK...WITH INCREASED CLOUDS ACCOMPANYING THE
PASSAGE OF AN UPPER-LEVEL TROUGH AND SURFACE FRONT ABOUT FRIDAY. A
DRASTIC CHANGE FROM THE PREVIOUS RUNS...THE 12Z GFS LINGERS THE MID
WEEK PRECIP CHANCE INTO THURSDAY...WITH THE REGION IN PREDOMINANT
WEST/SOUTHWEST FLOW THROUGH THE END OF THE WEEK. THIS WOULD RESULT
IN A BETTER CHANCE OF WARM ADVECTION RAINS BY THE END OF THE WEEK.

DUE TO THIS LOW CONFIDENCE...WE PREFER TO GO STATUS QUO FOR THIS
FORECAST PACKAGE UNTIL MORE CONSISTENCY BECOMES APPARENT IN THE
MODELS. BECAUSE OF THIS...WE WILL TAKE AN AVERAGE OF THE MOS
GUIDANCE OVER THE PAST 24 HOURS...WHICH WILL RESULT IN A SLIGHT
UPWARD REVISION OF TEMPERATURES LATE INTO THE WEEK AND OVER THE
UPCOMING WEEKEND. MOS ALSO LOOKS REASONABLE IN THE SHORT-TERM...AND
VERY LITTLE CHANGE TO THE GOING TEMPERATURE FORECAST IS NEEDED.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Nov 5, 11:21 AM CST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1121 AM CST SAT NOV 5 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
1121 AM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN
MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON...AHEAD OF A
COLD FRONT. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA
TONIGHT. IT APPEARS THAT THE THUNDERSTORMS WILL EVOLVE INTO A LINE
AND ADVANCE FROM WEST TO EAST ACROSS THE REGION TONIGHT...ALONG
AND JUST AHEAD OF THE FRONT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. WIND SPEEDS IN
ALL LEVELS OF THE ATMOSPHERE WILL BE RATHER STRONG WHEN THE FRONT
MOVES THROUGH...SO DAMAGING WINDS WILL BE THE MAIN THREAT. IN
ADDITION...THERE IS A SMALL RISK OF MARGINALLY SEVERE HAIL.

THE COLD FRONT AND ASSOCIATED THUNDERSTORM ACTIVITY SHOULD BE
EAST OF THE ENTIRE AREA BY ABOUT DAYBREAK SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND
TONIGHT.

CN

In the hours before

Local storm report, Nov 5, 10:25 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             5 W VAN BUREN           37.01N 91.10W
11/05/2005  0.75 INCH        CARTER             MO   COUNTY OFFICIAL

            DIME SIZE HAIL REPORTED 5 MILES WEST OF VAN BUREN BY THE
            COUNTY SHERIFF.

&&

DLL
Local storm report, Nov 5, 11:44 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1144 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     TUCKER                  36.54N 91.07W
11/05/2005                   RIPLEY             MO   EMERGENCY MNGR

            TREES AND POWER LINES DOWN...WIND EST. 60 MPH PLUS

&&

MY
Local storm report, Nov 6, 12:11 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1211 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     ORAN                    37.08N 89.65W
11/05/2005                   SCOTT              MO   EMERGENCY MNGR

&&

DLL
Local storm report, Nov 6, 12:51 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     16 W DONIPHAN           36.62N 91.11W
11/05/2005                   RIPLEY             MO   EMERGENCY MNGR

            JUST SOUTH OF TUCKER - ISOLATED EXTENSIVE WIND DAMAGE TO
            HOUSE, BARN, AND BOAT. SEVERAL TREES DOWN.

&&

RLS

The radar

The Evansville,IN radar (KVWX), 78 km away, was scanning. The volume nearest the first event began at 07:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gallatin

When
November 6, 1:18 AM CST
Where
Gallatin County, 3 mi W of Junction
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
37.717, -88.283

At the Gallatin County School, near the intersection of Highways 13 and 1, some portable bleachers were thrown several feet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479645.